# SDR 2004UALA00898

- Difficulty date: October 6, 2004
- Submitted: October 12, 2004
- Operation: Air carrier
- Aircraft: N180UA
- Make and model: Boeing 747422
- Aircraft serial: 25224
- Aircraft time: 57,652 hours, 7,191 cycles
- Engine: Pwa PW4056
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Blades
- Condition: Failed
- Location: Nr 3 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: J, A

## Discrepancy

LOSS OF NR 3 ENGINE.  DECLARED EMERGENCY AND DUMPED FUEL. LOSS OF ALL OIL QUANTITY AND NO N1 INDICATION. T1 BLADES BROKEN. IN-FLIGHT SHUTDOWN OF THE #3 ENGINE WAS DUE TO THE FRACTURE OF SEVEN T-1 BLADES THAT CAUSED AN INBALANCE TO THE ENGINE CREATING MASSIVE SECONDARY DAMAGE TO THE ENGINE. THE CAUSE OF THE T-1 BLADE FRACTURE HAS BEEN DETERMINED TO BE THREE HPT DUCT STOPS LIBERATING LOSE FROM THE TURBINE NOZZLE. THESE STOPS ARE HELD IN PLACE BY BOLTS IN THE TURBINE NOZZLE MODULE.  ROOT CAUSE OF THE IFSD HAS BEEN DETERMINED TO BE IMPROPER TORQUE OF THE BOLTS THAT RETAIN THE DUCT STOPS AND DUCT SEGMENTS. THE CORRECTIVE ACTION WAS TO REMOVE ENGINE FROM SERVICE AND OVERHAULED TO THE RING CASE CONFIGURATION.
